MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
Cms 2661010, windchill ra608032 complaint description: on (b)(6) 2024, a customer contacted global technical solutions center (gtsc) to report false positive antibody screening results on the ortho vision id-mts analyzer.During troubleshooting, it was identified that the operator used of 10% formalin in place of blood bank saline and the ortho vision analyzer (serial number: (b)(6) did not produce a system error.Complainant: (b)(6) (laboratory technologist) (b)(6); (b)(6) customer (b)(6); (b)(6) healthcare; (b)(6) date of events: 17oct2024 at approximately 19:30pm through 18oct2024, reported 18oct2024.Ortho vision mts analyzer (b)(6), installed: on (b)(6), 2019 software version: 5.12.4.46568 system fluids: expected - buffered saline actual - 10% formalin solution the customer reported that no erroneous antibody screen patient results were obtained; however, upon repeat in manual gel method, negative results were observed.The customer stated that no biased results were reported to a physician.The customer reported that no patient was harmed as a consequence of the reported event.
 
Additional Manufacturer Narrative
Investigation details: the customer stated that following maintenance activities on (b)(6) 2024 at approximately 19:30pm, the operator noted a large number of positive antibody screen results, that were producing negative results when repeated in manual gel method using the same lots of reagent red cells and mts gel cards.The customer opened a new set of red cell reagents and performed quality control (qc) testing.Qc was acceptable; however, upon re-testing the samples on the ortho vision id-mts analyzer, the results were all positive again.As part of troubleshooting with the customer, gtsc requested that the operator check the liquids on the ortho vision id-mts analyzer, and it was identified that the saline wash bottle was filled with 10% formalin solution.Gtsc instructed customer to perform weekly maintenance with correct fluids and repeat qc.Upon follow up the same day, the customer had also successfully changed out the analyzer probe, completed weekly maintenance and pump test, performed daily maintenance and quality control testing.The customer stated no erroneous results were reported.No further investigation was performed on this incident.The assignable cause is user error, associated with the operator accidently utilizing 10% formalin solution in place of buffered saline.There was no evidence of any systematic failure of the ortho clinical diagnostics analyzer to perform as intended.No general failure of the ortho vision analyzer has been identified.No further complaints of this type have been received from the customer site since the time of the reported event.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20613045
Report Number2250051-2024-00039
Device Sequence Number8873913
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817(11)190627
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown